Alert archive / Wisconsin / River Flood Warnings in 2016

River Flood Warning 11, NWS Milwaukee, WI

March 31, 2016Sheboygan County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Mar 31, 2016, 4:42 PM CDT for Sheboygan County, Wisconsin. It took effect at Mar 31, 2016, 5:37 PM CDT. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Mar 31, 2016, 4:42 PM CDT (21:42 UTC)
In effect from
Mar 31, 2016, 5:37 PM CDT
Expired
Apr 2, 2016, 1:00 AM CDT
In force
31 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
Minor

County Sheboygan County, WI

The radar

The Green Bay radar (KGRB), 89 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sheboygan River at Sheboygan (SEBW3).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04086000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

022 
WGUS43 KMKX 312142
FLWMKX
 
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
442 PM CDT THU MAR 31 2016

...The National Weather Service in Milwaukee/Sullivan has issued a 
flood warning for the following rivers in Wisconsin...

  Sheboygan River At Sheboygan affecting Sheboygan County


&& 
WIC117-010942-
/O.NEW.KMKX.FL.W.0011.160331T2237Z-160402T0600Z/
/SEBW3.1.ER.160331T2237Z.160401T0600Z.160401T1800Z.NO/
442 PM CDT THU MAR 31 2016

The National Weather Service in Milwaukee/sullivan has issued a 

* Flood Warning for 
  The Sheboygan River At Sheboygan.
* At  1:45 PM Thursday the stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 8.3 feet by after midnight tomorrow.the 
  river will fall below flood stage by tomorrow early afternoon.
* Impact...At 8.0 feet...Water nears a Road in Kiwanis Park in 
  Sheboygan. There is localized flooding of Sheboygan parks that are 
  adjacent to the river.

&&
 
LAT...LON 4377 8771 4372 8771 4371 8776 4370 8780
      4375 8782 4377 8776

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 am...
Location       stage  stage    stage/time       Fri  Sat  Sun  Mon
Sheboygan        8.0   6.0   7.72 02 PM 03/31   8.3  6.8  5.9  5.3

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Sheboygan        7.72  02 PM 03/31    3.07       8.30 01 AM 04/01

Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.

$$
1 follow-up statement
277 
WGUS83 KMKX 010233
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
933 PM CDT THU MAR 31 2016

...The flood warning is cancelled for the following rivers in 
Wisconsin...
 
  Sheboygan River At Sheboygan affecting Sheboygan County
 

&& 
WIC117-010303-
/O.CAN.KMKX.FL.W.0011.000000T0000Z-160402T0600Z/
/SEBW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
933 PM CDT THU MAR 31 2016

The Flood Warning is cancelled for
  The Sheboygan River At Sheboygan.
* At  7:45 PM Thursday the stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Forecast...The river crested below flood stage at 7.8 feet. The 
  river will continue to fall.
* Impact...At 8.0 feet...Water nears a Road in Kiwanis Park in 
  Sheboygan. There is localized flooding of Sheboygan parks that are 
  adjacent to the river.

&&
 
LAT...LON 4377 8771 4372 8771 4371 8776 4370 8780
      4375 8782 4377 8776

$$

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted 
future 24 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 pm...
Location       stage  stage    stage/time       Fri  Sat  Sun  Mon
Sheboygan        8.0   6.0   7.68 08 PM 03/31   7.3  6.4  5.7  5.1

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Sheboygan        7.82  05 PM 03/31    3.11       7.70 01 AM 04/01

Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from September through February and for 24 hours into the future from
March through August.

Sheboygan: 6 pm-midn  Thu Mar 31  0.00
Sheboygan: midn-6 am  Fri Apr 01  0.00
Sheboygan: 6 am-noon  Fri Apr 01  0.00
Sheboygan: noon-6 pm  Fri Apr 01  0.07

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Mar 31, 3:54 PM CDT, 48 minutes earlier.

Area forecast discussion, Mar 31, 3:54 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
354 PM CDT THU MAR 31 2016

.TONIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM.

THE 500MB VORT MAX IS SLIDING ACROSS SOUTHERN WI THIS AFTERNOON.
THERE IS CLEARING ON RADAR AND SATELLITE ACROSS SOUTHERN WI WITH THE
VORT. PRECIP WITH THE WRAP-AROUND AREA OF THE SURFACE LOW IS FROM LA
CROSSE TO NORTH CENTRAL WI. THAT PRECIP WILL SLIDE EAST AND PERHAPS
CLIP THE NORTHERN MKX FORECAST AREA THIS EVENING. THE LOW CLOUDS
ASSOCIATED WITH THE WRAP-AROUND WILL CROSS ALL OF SOUTHERN WI THIS
AFTERNOON AND EVENING.

ANOTHER POTENT SHORTWAVE TROUGH WITHIN A MORE AMPLIFIED UPPER TROUGH
IS SWINGING THROUGH THE UPPER MIDWEST THIS AFTERNOON. THAT SHORTWAVE
WILL TRACK THROUGH IOWA TONIGHT AND NORTHERN IL FRI MORNING. EXPECT
RAIN SHOWERS WITH THE VORT MAX TO TRACK ALONG AND SOUTH OF THE IL
BORDER FRI MORNING. THEN ANOTHER AREA OF SHOWERS WILL SLIDE
SOUTHEAST ALONG THE UPPER TROUGH AXIS AND A SURFACE COLD FRONT. IT
WILL MOVE THROUGH SOUTHERN WI FRI AFTERNOON. THERE WILL BE LOW LEVEL
DRY AIR IN PLACE SO ONLY A CHANCE FOR SHOWERS IN THE FCST.

THE SURFACE PRESSURE GRADIENT WILL REMAIN VERY WEAK OVER SOUTHERN WI
LATE TONIGHT. EXPECT LOW CLOUDS TO LINGER AND AREAS OF LIGHT FOG TO
DEVELOP. MODEL SOUNDINGS SHOW EITHER DRY AIR RIGHT ABOVE THE SURFACE
OR JUST ENOUGH MIXING WITH WEAK COLD AIR ADVECTION SO NOT EXPECTING
DENSE FOG... BUT IT CANNOT BE RULED OUT.

.FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE HIGH

STRONG SHORT WAVE DIVES INTO THE STATE AFTER MIDNIGHT ON NOSE/LEFT
EXIT REGION OF STRONG/150KT/300 MB JET MAX...PUSHING INTO SRN WI BY
12Z SATURDAY. WHILE STRONGEST LAYER Q-VECTOR CONVERGENCE AND LOWER
LEVEL FRONTOGENESIS PUSH EAST OF THE FORECAST AREA AROUND 18Z...THE
MID-LEVEL CYCLONIC FLOW AND INSTABILITY WITH SOME UPPER LEVEL
FORCING IS ENOUGH TO KEEP CHANCE POPS IN  FOR THE AFTERNOON.

THERMAL PROFILES INDICATE ALL SNOW TO START OVERNIGHT
FRIDAY...CHANGING OVER TO A RAIN/SNOW MIX IN THE MORNING AND ALL
RAIN IN THE AFTERNOON IN THE SOUTH HALF OF THE FORECAST
AREA...STAYING ALL SNOW IN THE MORNING WITH A RAIN SNOW MIX IN THE
AFTERNOON ACROSS THE NORTH. COULD SEE 1 INCH TO 1.5 INCH OF
ACCUMULATION IN THE NORTHERN HALF.

LOWS IN THE UPPER 20S AROUND/AFTER MIDNIGHT THEN STEADY OUT
WITH WEAK WARM ADVECTION...OR POSSIBLY WARM A DEGREE OR TWO WEST.
MIDDAY HIGHS ONLY IN THE MID-UPPER 30S BEFORE COOLING IN THE
AFTERNOON WITH GUSTY NW WINDS BEHIND THE DEEPENING SURFACE WAVE
THAT WILL APPROACH WIND ADVISORY CRITERIA.

.SATURDAY NIGHT INTO SUNDAY NIGHT...FORECAST CONFIDENCE MEDIUM

WEAK SURFACE RIDGING BRINGS A QUIET AND COOL SATURDAY NIGHT IN NW
FLOW...WITH ANOTHER CLIPPER-TYPE SHORT WAVE RUNNING WITH THE RIGHT
ENTRANCE REGION OF 300 MB JET MAX DROPPING ACROSS THE STATE SUNDAY
AFTERNOON. SOME DIFFERENCES WITH TRACK OF SURFACE LOW WILL IMPACT
PRECIPITATION TYPE...BUT LAYER MAX TEMP FORECASTS INDICATE WILL BE
MAINLY RAIN SUNDAY AFTERNOON AND EVENING TURNING TO SNOW ACROSS
THE NORTH BEFORE ENDING.

.LONG TERM...MONDAY THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM

A COOLER THAN NORMAL START AS UPPER MIDWEST WILL BE IN NW FLOW
BETWEEN DEEPENING EASTERN TROUGH AND WESTERN RIDGE. RIDGING SHIFTS
OVER TUESDAY AS WAVE PUSHES OUT OF THE INTER-MOUNTAIN REGION INTO
THE CENTRAL PLAINS. THIS WAVE HERALDS THE START OF A WET PERIOD AS
IT PUSHES INTO THE UPPER MIDWEST...AND WITH SUBSEQUENT SHORT WAVE
ENERGY DIVING INTO IT... DEEPENS INTO A BROAD 500 MB TROUGH OVER THE
CENTRAL U.S. THAT LINGERS OVER THE REGION THROUGH THURSDAY. MAINLY
RAIN EXPECTED TUESDAY AND WEDNESDAY WITH WARMING TEMPS...THOUGH
THERE WILL BE A NOCTURNAL MIX WITH SNOW WITH LITTLE TO NO
ACCUMULATIONS TUESDAY NIGHT...AND WITH THE COLD ADVECTION WEDNESDAY
NIGHT.

&&

.AVIATION/12Z TAFS/...

DRY AIR IS HELPING TO IMPROVE CIG/VSBY TO MVFR. MVFR CIGS WITH THE
WRAP-AROUND REGION OF THE EXITING LOW PRESSURE SYSTEM WILL LINGER
ACROSS SOUTHERN WI THROUGH AT LEAST MIDNIGHT. THEN THE PRESSURE
GRADIENT WILL BE WEAK SO EXPECT AREAS OF FOG TO DEVELOP. NOT
EXPECTING DENSE FOG AT THIS TIME... BUT IT CANNOT BE RULED OUT DUE
TO LIGHT WINDS AND THE RECENT RAIN. IFR OR LOWER POSSIBLE IN FOG.

RAIN IS EXPECTED TO TRACK THROUGH NORTHERN IL LATE TONIGHT. MVFR
CLOUDS ASSOCIATED WITH IT MAY BRUSH SOUTHERN WI. A LINE OF RAIN
ALONG A COLD FRONT WILL THEN SLIDE SOUTHEAST THROUGH THE STATE
FRIDAY... AND POSSIBLY DRY UP BY THE TIME IT REACHES SOUTHERN WI IN
THE AFTERNOON. MVFR POSSIBLE WITH THIS LINE/COLD FRONT.

&&

.MARINE...

A FEW NORTHERLY GUSTS TO 25 KNOTS EXPECTED IN THE WAKE OF A COLD
FRONT THROUGH LATE AFTERNOON. NOT EXPECTING WIDESPREAD CONDITIONS SO
NO HEADLINE.

STRONG LOW PRESSURE TRACKING NORTH OF THE AREA ON SATURDAY WILL
POTENTIALLY BRING NORTHWEST GALE FORCE CONDITIONS SATURDAY...
DIMINISHING SATURDAY NIGHT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...MRC
FRIDAY THROUGH WEDNESDAY...REM
Hazardous weather outlook, Mar 31, 3:44 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 PM CDT THU MAR 31 2016

WIZ046-047-051-052-056>060-062>072-012045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
344 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SOME RIVERS MAY APPROACH FLOOD STAGE DUE TO THE RECENT RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

SOME RIVERS MAY APPROACH FLOOD STAGE DUE TO THE RECENT RAINFALL.

STRONG WINDS WILL APPROACH WIND ADVISORY CRITERIA SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-012045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
344 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

A GALE WARNING MAY BE NEEDED SATURDAY AND SATURDAY EVENING FOR
BRISK WEST TO NORTHWEST WINDS.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Mar 31, 1:30 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
130 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     HAIL             3 WNW SILVER LAKE       42.58N 88.23W
03/31/2016  E1.00 INCH       KENOSHA            WI   PUBLIC

            PENNY SIZE WITH A FEW QUARTER SIZE.

&&

SPM
Local storm report, Mar 31, 1:32 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
132 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             1 S RACINE              42.72N 87.78W
03/31/2016  E1.00 INCH       RACINE             WI   PUBLIC

            NICKEL TO QUARTER SIZE. LASTED 3 TO 5
            MINUTES.

&&

SPM
Local storm report, Mar 31, 1:41 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
141 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             1 SSW RACINE            42.72N 87.79W
03/31/2016  M1.00 INCH       RACINE             WI   PUBLIC

            RELAYED VIA BROADCAST MEDIA. SLIGHTLY LARGER
            THAN QUARTERS. TIME ESTIMATED FROM RADAR.

&&

SPM
Local storm report, Mar 31, 2:15 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
215 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             3 WNW SILVER LAKE       42.58N 88.23W
03/31/2016  E1.00 INCH       KENOSHA            WI   PUBLIC

            PENNY SIZE WITH A FEW QUARTER SIZE.
            CORRECTED FOR TIME OF EVENT.

&&

SPM
Local storm report, Mar 31, 2:20 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
220 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HAIL             2 W ELMWOOD PARK        42.70N 87.85W
03/31/2016  M1.00 INCH       RACINE             WI   TRAINED SPOTTER

&&

SPM
Local storm report, Mar 31, 2:26 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
226 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             ELMWOOD PARK            42.69N 87.83W
03/31/2016  E0.50 INCH       RACINE             WI   PUBLIC

            PEA TO MARBLE SIZE. RELAYED VIA BROADCAST
            MEDIA.

&&

SPM

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 10:58 AM CDTSpecial Weather StatementMKXDane32 min
Mar 31, 11:04 AM CDTSpecial Weather StatementMKXMilwaukee26 min
Mar 31, 11:31 AM CDTSpecial Weather StatementMKXDodge29 min
Mar 31, 11:53 AM CDTSpecial Weather StatementMKXDodge, Fond du Lac37 min
Mar 31, 12:18 PM CDTSpecial Weather StatementMKXMilwaukee27 min
Mar 31, 12:31 PM CDTSpecial Weather StatementMKXWalworth44 min
Mar 31, 12:56 PM CDTSpecial Weather StatementMKXKenosha, Racine49 min

Nearby

River Flood Warnings in Wisconsin, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.